Hail, Hot Spring
- When
- June 28, 2:20 PM CST
- Where
- Hot Spring County, Friendship
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.220, -93.000
High pressure exited to the east on the 28th. Scattered thunderstorms popped up around a cold front advancing into the southern part of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
High pressure exited to the east on the 28th. Scattered thunderstorms popped up around a cold front advancing into the southern part of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 1:55 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SUN JUN 28 2009 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT THE FNTL BNDRY/WIND SHIFT LN HAS WORKED S OF AR AT MID AFTN. DRIER AIR STILL LAGGING SOMEWHAT BEHIND THE BNDRY...MAINLY NOTED OVR NRN AR ATTM. WDLY SCTD SHRA/TSRA HAVE FORMED OVR PARTS OF WRN AND SRN AR THIS AFTN...WHERE MORE SIG MOISTURE AND INSTABILITY RESIDES. DRIER AIR WL CONT TO WORK SWD INTO AR TNGT AND MON. WL LEAVE SOME LINGERING RAIN CHCS IN FOR SRN AR EARLY TNGT. EXPECT RELATIVELY QUIET CONDS TO PREVAIL THRU THE REMAINDER OF THE SHORT TERM. UPR FLOW IS PROGGED TO RMN NWLY THRU THE PD. SEVERAL WEAK SHRTWV/S WL DROP SEWD ACRS THE REGION...BUT LIMITED MOISTURE WL KEEP THE CHCS OF ORGANIZED PRECIP LIMITED. A WEAK FNT WL DROP SWD THRU AR LATE TUE NGT AND WED...JUST BRINGING SOME CLOUDS AND SOME DRIER AIR. && .LONG TERM...THURSDAY THROUGH SUNDAY PERIOD INITIATES WITH SIMILARITIES ON A SYNOPTIC SCALE...SHOWING A CLOSED LOW OVER THE EASTERN GREAT LAKES AND RIDGE BREAKING DOWN ACROSS THE DESERT SOUTHWEST. THIS POSITIONS ARKANSAS IN NORTHWEST FLOW BETWEEN THESE TWO FEATURES...WHICH IS WHERE THE DIFFERENCES IN MODELS BEGIN. GFS INDICATES SEVERAL IMPULSES PUSHING CONVECTION SOUTH INTO THE STATE EARLY IN THE PERIOD...WHERE AS THE ECMWF KEEPS THE REGION DRY THROUGH LATE FRIDAY. THE SLOWER ECMWF IS FAVORED IN THIS SITUATION...AND HAVE OPTED TO LEAVE POPS JUST BELOW SLIGHT INTO FRIDAY...INCREASING THROUGH THE END OF THE PERIOD. EVEN WITH THE GFS SOLUTION...QPF WOULD BE LIMITED AND MAINLY DIURNALLY DRIVEN. RAIN CHANCES WILL BE BEST DURING THE WEEKEND AS RIDGE MOVES WELL TO THE WEST AND MOISTURE INCREASES. HOWEVER...WITH THE CHANCE THIS SCENARIO COULD BE PUSHED BACK IN FUTURE MODEL RUNS...KEPT POPS HIGHEST AT 30 PERCENT. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...61
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 918 AM CDT SUN JUN 28 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 918 AM CDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SURFACE COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH THE STATE TODAY...REACHING NORTHERN LOUISIANA BY SUNSET. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE BOUNDARY WITH THE BEST OF PRECIPITATION ACROSS THE SOUTH. AN ISOLATED STORM MAY BECOME STRONG BUT THE THREAT OF SEVERE WEATHER IS MINIMAL. THE FRONT WILL ALSO BRING SOME RELIEF FROM THE STEAMY CONDITIONS OF LATE AS SLIGHTLY COOLER MOVES INTO THE STATE. THE BIGGEST AND MOST NOTICEABLE DIFFERENCE WILL BE IN THE HUMIDITY LEVELS AS DRIER AIR WILL SLOWLY FILTER INTO THE STATE IN THE WAKE OF THE FRONT. HEAT INDICES OVER 100 DEGREES WILL STILL BE POSSIBLE OVER CENTRAL AND ESPECIALLY SOUTHERN ARKANSAS THIS AFTERNOON BEFORE THE COOLER AND DRIER AIR ARRIVES. NO HEAT RELATED ADVISORIES ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL BOUNDARY IS EXPECTED TO STALL OUT OVER CENTRAL LOUISIANA ON MONDAY. HIGH PRESSURE WILL BE THE MAIN FEATURE AFFECTING ARKANSAS THROUGH MID WEEK...KEEPING TEMPERATURES CLOSER TO NORMAL VALUES FOR THE EARLY PART OF THE SUMMER. ALTHOUGH IT WILL STILL BE WARM...LOWER DEW POINT TEMPERATURES WILL KEEP THE OPPRESSIVE HUMIDITY LEVELS AT BAY AT LEAST THROUGH THE MIDDLE PART OF THE WEEK. CONDITIONS WILL MOSTLY BE DRY...WITH ONLY A LOW CHANCE OF ISOLATED AFTERNOON TO EARLY EVENING CONVECTION EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 317 PM CDT SUN JUN 28 2009 ARZ052-053-282100- CLARK-PIKE- 317 PM CDT SUN JUN 28 2009 ...SIGNIFICANT WEATHER ALERT FOR CLARK AND PIKE COUNTIES UNTIL 400 PM CDT... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA IF STRONG THUNDERSTORMS...8 MILES SOUTHWEST OF AMITY... MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...WIND GUSTS UP TO 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. 59
The Little Rock radar (KLZK), 96 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179570, 179569.